Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

June 28, 2021Leon County, Florida

NWS Tallahassee, FL issued this special weather statement at Jun 28, 2021, 6:22 PM EDT for Leon County, Florida. It was in force for 23 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2021, 6:22 PM EDT (22:22 UTC)
Expired
Jun 28, 2021, 6:45 PM EDT
In force
23 min
Issued by
NWS Tallahassee, FL

County Leon County, FL

The radar

The Tallahassee radar (KTLH), 11 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 6:26 PM EDTTSTM WND GST 42State Capital Complex, FLTHE BALLARD PARTNERS WEATHER STATION RECORDED A WIND GUST OF 42 MPH.
Jun 28, 6:31 PM EDTTSTM WND GST 45Bragg Stadium, FLTHE FLORIDA A&M UNIVERSITY WEATHER STATION RECORDED A WIND GUST OF 45 MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.4 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 218 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
218 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
976 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

985 
WWUS82 KTAE 282222
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
622 PM EDT Mon Jun 28 2021
 
FLZ017-282245-
Leon FL-
622 PM EDT Mon Jun 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LEON COUNTY UNTIL 645 PM
EDT...

At 621 PM EDT, Doppler radar was tracking a strong thunderstorm over
Florida A And M, or over Tallahassee, moving west at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Tallahassee, Florida A And M, Tallahassee Comm College, Florida State
University, Doak Campbell Stadium, Lake Bradford, Macon Community
Park, Gaither Community Center, Lake Munson, Tallahassee Memorial
Hosp, Lake Ella, Tallahassee Mall, Tallahassee Regional A/P, State
Capital Complex, Governors Square Mall, Springsax Park, Belair, Levy
Park, Indian Head Acres and Andrew.

LAT...LON 3038 8445 3045 8451 3046 8449 3046 8446
      3047 8442 3048 8440 3051 8440 3052 8439
      3055 8439 3056 8438 3057 8438 3050 8419
      3035 8422
TIME...MOT...LOC 2221Z 098DEG 16KT 3044 8425 

$$

42-DVD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 28, 2:15 PM EDT, 4 hours 7 minutes earlier.

Area forecast discussion, Jun 28, 2:15 PM EDT, 4 hours 7 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
215 PM EDT Mon Jun 28 2021

.NEAR TERM [Through Tuesday]...

A weak upper level low centered near the Florida Big Bend will drift
slowly westward during this period and be centered near Mobile by
tomorrow afternoon. Meanwhile, TD 4 will make landfall along the
South Carolina coast this evening, possibly as TS Danny. This system
is small and will have little impact on our forecast area, except
for isolated to scattered gusty showers across our northern counties
in Georgia overnight. We will be in a more favorable scenario for
convection tomorrow being on the back side of the retreating upper
low. This should enhance forcing for ascent while the 1000-700 mb
mean vector wind veers to southeasterly. PoPs for tomorrow were
generally a blend of the NBM and ECAM.

.SHORT TERM [Tuesday Night Through Wednesday Night]...

The official NHC forecast takes Tropical Depression 4 into the
Tennessee Valley and dissipates it Tuesday evening. In its wake,
the region will be within a moderate easterly low to mid-level
flow. With a weak pressure gradient in place, expect the typical
sea-breeze convection to get underway on Wednesday. Adjusted
PoPs away from NBM and closer to what we would expect given the
flow regime, up to 60 pct from the Southeast FL Big Bend west
along I-10 into Southeast Alabama, given Precipitable Water
above climo. There is the potential for a couple wind gusts of
40+ mph w/storms on Wednesday given enhanced downdraft potential.

.LONG TERM [Thursday Through Monday]...

The pattern transitions on Thursday to a moderate to strong low
to mid-level southwest flow, as a low closing off in the Ohio
Valley sends a "cold" front into the Southeast US. While this
is not expected to change our air mass notably (most likely
dissipating as it approaches the area), it will increase the
chances for showers and thunderstorms to above climo. PoPs are
generally forecast 50-70 pct each day through early next week.

The main concerns this weekend into early next week will be
the potential for heavy rainfall, isolated severe weather, and
an increasing rip current threat for all of the gulf beaches.

Given the approach of the front and anomalously moist air mass,
heavy rainfall is a concern beginning Saturday and continuing
through Monday. Instability is questionable given considerable
cloud cover, but the wind field aloft is modeled unseasonably
strong, so a marginal severe weather threat is possible.

As southwest winds increase along the coast, surf is expected
to build, enhancing the rip current threat as early as Friday,
with the potential for a high risk during the Fourth of July
weekend. While confidence is very low at this time range, this
will be closely monitored given the major holiday weekend.

&&

.AVIATION...
[Through 18Z Tuesday]

VFR conditions will prevail through most of the TAF period once
initial MVFR lifts. Shower and thunderstorm coverage will be low
overall and probabilities were too low at most sites to warrant
mention in the TAF for now. If a thunderstorm occurs at the
terminal, MVFR conditions would be most likely. Thunderstorm
coverage will increase tomorrow afternoon, after this TAF period.

&&

.MARINE...

Easterly winds will veer to southerly on Thursday and southwesterly
on Friday, around 15 knots at times through the period. This will
keep seas elevated, ranging from 1 to 3 feet in Apalachee Bay and
2 to 4 feet elsewhere. Showers and thunderstorm chances will be
greatest on Thursday, Friday, and Saturday.

&&

.FIRE WEATHER...

Scattered showers and thunderstorms and typical summer humidity
levels will preclude most fire weather concerns. The lone exception
is low dispersion indices that are anticipated on Wednesday.

&&

.HYDROLOGY...
The heavy rainfall associated with Tropical Depression 4 will remain
northeast of the area, within the WPC Marginal Risk for Excessive
Rainfall. Otherwise, sea-breeze convection will augment precipitation
until the approach of a "cold" front this weekend into early next
week. Deterministic precipitation totals over the next seven days
are forecast to range from 1.5 to 2 inches over Southeast AL into the
western FL Panhandle, and near the FL Big Bend coast. Elsewhere,
amounts around 1 to 1.5 inches are forecast. With the approach of
the front, there is upside potential to the precip amounts northwest
of the FL Big Bend, where isolated amounts up to 4 inches are
possible. At this time, the main concern would be nuisance flooding.
For the Rivers, the Choctawhatchee at Bruce is currently in action
stage, and forecast to drop below this on Thursday.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   71  90  72  88  71 /  10  50  40  40  40
Panama City   72  87  73  85  73 /  10  60  30  60  10
Dothan        69  89  71  88  70 /  10  60  30  60  10
Albany        71  92  73  91  72 /  30  40  30  30  20
Valdosta      69  92  71  89  70 /  10  40  30  50  30
Cross City    72  91  71  88  71 /  10  70  50  60  50
Apalachicola  74  85  75  83  74 /  10  50  30  30  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Wool
SHORT TERM...LF
LONG TERM...LF
AVIATION...Wool
MARINE...LF
FIRE WEATHER...Wool
HYDROLOGY...LF

In the hours before

Special weather statement, Jun 28, 5:07 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
507 PM EDT Mon Jun 28 2021

FLZ018-282130-
Inland Jefferson FL-
507 PM EDT Mon Jun 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL JEFFERSON COUNTY
UNTIL 530 PM EDT...

At 507 PM EDT, Doppler radar was tracking a strong thunderstorm near
Monticello, moving west at 5 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Monticello, Cody, Casa Blanco, Waukeenah, Capps, Wacissa, Lois,
Lloyd, Nash, Thomas City and Drifton.

LAT...LON 3036 8385 3033 8408 3035 8408 3044 8407
      3046 8404 3052 8404 3052 8398 3054 8384
TIME...MOT...LOC 2107Z 093DEG 6KT 3046 8393

42-DVD
Special weather statement, Jun 28, 5:37 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
537 PM EDT Mon Jun 28 2021

FLZ026-027-282215-
Liberty FL-Inland Wakulla FL-
537 PM EDT Mon Jun 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WAKULLA AND
SOUTHEASTERN LIBERTY COUNTIES UNTIL 615 PM EDT...

At 537 PM EDT, Doppler radar was tracking a strong thunderstorm 14
miles west of Crawfordville, moving west at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
East Camp, Jewel Fire Tower, Poplar Camp, Smith Creek and Sanborn.

LAT...LON 3026 8452 3007 8456 3005 8481 3031 8481
TIME...MOT...LOC 2137Z 094DEG 13KT 3017 8459

42-DVD
Special weather statement, Jun 28, 6:22 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
622 PM EDT Mon Jun 28 2021

FLZ017-282245-
Leon FL-
622 PM EDT Mon Jun 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LEON COUNTY UNTIL 645 PM
EDT...

At 621 PM EDT, Doppler radar was tracking a strong thunderstorm over
Florida A And M, or over Tallahassee, moving west at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Tallahassee, Florida A And M, Tallahassee Comm College, Florida State
University, Doak Campbell Stadium, Lake Bradford, Macon Community
Park, Gaither Community Center, Lake Munson, Tallahassee Memorial
Hosp, Lake Ella, Tallahassee Mall, Tallahassee Regional A/P, State
Capital Complex, Governors Square Mall, Springsax Park, Belair, Levy
Park, Indian Head Acres and Andrew.

LAT...LON 3038 8445 3045 8451 3046 8449 3046 8446
      3047 8442 3048 8440 3051 8440 3052 8439
      3055 8439 3056 8438 3057 8438 3050 8419
      3035 8422
TIME...MOT...LOC 2221Z 098DEG 16KT 3044 8425

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 8:17 AM EDTSpecial Marine WarningTAE118 min
Jun 28, 3:37 PM EDTSpecial Marine WarningTAE83 min
Jun 28, 5:07 PM EDTSpecial Weather StatementTAEJefferson23 min
Jun 28, 5:37 PM EDTSpecial Weather StatementTAELiberty38 min
Jun 28, 6:37 PM EDTSpecial Weather StatementTAECalhoun, Liberty23 min
Jun 28, 6:58 PM EDTSpecial Weather StatementTAECalhoun32 min
Jun 28, 7:34 PM EDTSpecial Weather StatementTAECalhoun26 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.